Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 28, NWS Milwaukee, WI

June 11, 2001Fond du Lac County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 11, 2001, 9:01 PM CDT for Fond du Lac County, Wisconsin. It was in force for 59 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 11, 2001, 9:01 PM CDT (02:01 UTC)
Expired
Jun 11, 2001, 10:00 PM CDT
In force
59 min
Issued by
NWS Milwaukee, WI
Area
Whole counties

County Fond du Lac County, WI

What was reported inside it

TimeReportWhereRemark
Jun 11, 9:10 PM CDTThunderstorm Wind 55 ECountywide, WI

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 7:00 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2001-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2182 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2001-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2182 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
990 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
1.0
Supercell composite
5.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 120201
SVRMKE
WIC021-027-039-111-120300-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
901 PM CDT MON JUN 11 2001

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FOND DU LAC COUNTY IN EAST CENTRAL WISCONSIN
  SAUK COUNTY IN SOUTH CENTRAL WISCONSIN
  COLUMBIA COUNTY IN SOUTH CENTRAL WISCONSIN
  DODGE COUNTY IN SOUTHEAST WISCONSIN

* UNTIL 1000 PM CDT

* AT 901 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 23 MILES NORTHEAST OF RIPON TO 10
  MILES NORTHWEST OF LA VALLE...OR FROM 9 MILES NORTHEAST OF OMRO TO
  12 MILES SOUTHWEST OF MAUSTON...MOVING SOUTHEAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WISCONSIN DELLS AT 920 PM CDT.
  RIPON AT 925 PM CDT.
  LAKE DELTON AT 930 PM CDT.
  FAIRWATER AT 935 PM CDT.

* SOME LOCATIONS IN THE WARNING INCLUDE WEST BARABOO...WAUPUN...
  THERESA...ROSENDALE...RIO...REEDSBURG...RANDOLPH...PRAIRIE DU
  SAC...POYNETTE...PORTAGE...PARDEEVILLE...OAKFIELD...NORTH FOND DU
  LAC...MAYVILLE...LOMIRA...LODI...LAKE WISCONSIN...JUNEAU...
  HORICON...FOX LAKE...FOND DU LAC...FALL RIVER...COLUMBUS...
  CAMPBELLSPORT...CAMBRIA...BRANDON...BEAVER DAM AND BARABOO

IF YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE FOR
DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY
LIGHTNING. SEEK SHELTER IMMEDIATELY!

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN AND DO PRODUCE TORNADOES WITH LITTLE OR NO
ADVANCE WARNING.

HAIL UP TO ONE INCH IN DIAMETER AND WINDS GREATER THAN 60 M0ILES AN
HOUR ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED.

MK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:48 PM CDT, 6 hours 13 minutes earlier.

Area forecast discussion, Jun 11, 2:48 PM CDT, 6 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
248 PM CDT MON JUN 11 2001

FCST FOCUS ON SVR STORM CHCS TONIGHT.

VISIBILE SATELLITE IMAGES SHOW CU DVLPG ALONG AXIS OF MAX LOW LVL
MOISTURE CONVERG ALONG WARM FNT...FM RST TO MLI. TEMPS OF 90F
AND DEW PTS IN THE LOW TO MID 70S SOUTH OF THE FNT...PROVIDING
PLENTY OF FUEL FOR STORMS. WARM MID LVLS IN VCNTY OF FNT (18Z DVN
SNDG HAS +10C AT 700 MB) PREVENTING ANY CONVECTION ATTM.

BUFKIT SNDGS SHOW MAX INSTABILITY ACROSS THE CWA FORECAST BETWEEN 7
PM AND MIDNIGHT...WITH REMOVING THE MID LVL CAP THE KEY TO POSSIBLE
SEVERE WEATHER. MID LVL COOLING ASSOC WITH SHRT WV ERODES CAP WITH
H7 TEMPS DOWN TO AROUND +6C. FCST CORFIDI VECTORS FM ETA...SHOW CELLS
THAT DVLP IN VCNTY OF SE MN/WRM WI TURNING SE TWD SRN WI. MSN ETA
SOUNDING...HAS CAPES OF 2050J/KG AND LI/S OF -5 TO-6 AT 02Z. AFTER
SHRT WV MOVES EAST OF STATE...H7 TEMPS CLIMB BACK TO NEAR +10 IN WRN
CWA AT 06Z...AND ACROSS ALL BUT THE FAR EAST BY 12Z...SIGNALING A
PROBABLE END TO THE SVR THREAT. CONRAD ANIMATION OF FCST SNDGS SHOW
SEVERE THREAT WOULD BE MAINLY SVR WIND/DERECHO EVENT FOR OUR CWA.

BOUNDRIES LAYED OUT BY ANY CONVECTION TONIGHT AND LINGERING SFC TROF
COULD BE THE FOCUS FOR MORE CONVECTION INTO TUE...WITH WEAK
DISTURBANCES MOVG ACROSS RGN. WRMFNT MOVS WELL NORTH OF CWA BY WED...
WITH 90S EXPECTED IN SRN CWA UNDER PLENTY OF SUNSHINE. NEXT THREAT OF
PCPN COMES ON THUR AS LARGE UPR LOW CROSSES THE NRN PLAINS AND SWINGS
A SFC LOW THRU NE MN WITH A TRAILING CDFNT ACROSS STATE.

MOS GUID TEMPS LOOKING GUD...BUT A LITTLE COOL FOR WED.

.MKX...NONE.

REM

In the hours before

Special weather statement, Jun 11, 3:30 PM CDT, 5 hours 31 minutes before
WIZ046-047-051-052-056>060-062>072-120500-

HAZARDOUS WEATHER OUTLOOK...UPDATED...
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
330 PM CDT MON JUN 11 2001

...HAZARDOUS WEATHER OUTLOOK...
...FOR SOUTH-CENTRAL AND SOUTHEAST WISCONSIN...

THREAT...
THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS NORTH AND WEST OF
MADISON LATER THIS EVENING OR TONIGHT.
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER THE REST OF
SOUTH CENTRAL AND SOUTHEAST WISCONSIN LATER THIS EVENING OR
TONIGHT.

DISCUSSION...
A WARM FRONT NEAR THE WISCONSIN AND ILLINOIS BORDER IS EXPECTED TO
ACT AS A FOCUS FOR THUNDERSTORM DEVELOPMENT LATER THIS EVENING
INTO TONIGHT. A LARGE THUNDERSTORM COMPLEX IS EXPECTED TO DEVELOP IN
IOWA OR MINNESOTA NEAR THE FRONT AND MOVE EASTWARD INTO SOUTHERN
WISCONSIN DURING THAT TIME. SOME OF THESE THUNDERSTORMS COULD BE
SEVERE...WITH LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOS ARE
ALSO POSSIBLE.

SPOTTER ACTIVATION...
STORM SPOTTER GROUPS MAY BE NEEDED LATER THIS EVENING OR TONIGHT.

OUTLOOK FOR TUESDAY...
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS SOUTH-CENTRAL
AND SOUTHEAST WISCONSIN. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE
ONCE AGAIN.
Special weather statement, Jun 11, 7:20 PM CDT, 1 hour 41 minutes before
WIZ046-047-051-052-056>060-062>072-120130-

SPECIAL WEATHER STATEMENT...CORRECTED LAST PARAGRAPH
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
720 PM CDT MON JUN 11 2001

...SEVERE THUNDERSTORMS BEARING DOWN ON SOUTH CENTRAL WISCONSIN...

INTENSE THUNDERSTORMS WERE OCCURRING ABOUT 80 MILES NORTHWEST OF THE
REEDSBURG AREA IN SOUTH CENTRAL WISCONSIN. REEDBURG IS LOCATED IN
SAUK COUNTY. THESE STORMS...SOME OF WHICH WERE SEVERE...WERE HEADING
TO THE EAST SOUTHEAST AT 35 TO 40 MPH.

BETWEEN 720 PM AND 820 PM...THE STORMS WILL STAY OFF TO THE
NORTHWEST OF THE REEDSBURG AND WESTFIELD AREAS...BUT THE CLUSTER OF
STORMS WILL APPROACH. PEOPLE IN SAUK AND MARQUETTE COUNTIES WILL BE
THE FIRST TO BE AFFECTED BY THIS CLUSTER OF THUNDERSTORMS...AND
SHOULD BE PREPARED FOR THEIR ARRIVAL AFTER 830 PM. THE MADISON AREA
SHOULD BE ESPECIALLY ALERT FOR THESE STORMS AFTER 930 PM.

SOUTHEAST WISCONSIN WILL SEE THE BLOWOFF CLOUDS FROM THESE
STORMS...BUT CONDITIONS WILL REMAIN QUIET THROUGH AT LEAST 10
PM...PROBABLY EVEN LATER.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING
FOR A PORTION OF SOUTHERN WISCONSIN.

COLLAR

"
Special weather statement, Jun 11, 8:10 PM CDT, 51 minutes before
WIZ046-047-051-052-056>060-062>072-120215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
810 PM CDT MON JUN 11 2001

...INCREASING POTENTIAL FOR WIND DAMAGE NOTED ON SULLIVAN RADAR...

THE WEATHER SERVICE DOPPLER RADAR IN SULLIVAN IS SHOWING TRENDS
TOWARDS WIND DAMAGE ACROSS PARTS OF SOUTH CENTRAL WISCONSIN. THE
AREA MOST AT RISK IS SETTING UP TO BE FROM MARQUETTE COUNTY EASTWARD
TO GREEN LAKE COUNTY. THE STORMS WERE STILL 40 MILES NORTH OF THIS
AREA...BUT THERE IS POTENTIAL THAT THESE STORMS WILL ACCELERATE AND
PRODUCE WIND DAMAGE...AS WINDS EXCEED 60 MPH. BEST ESTIMATE ON THE
TIME FRAME IS BETWEEN 840 PM AND 940 PM IN THOSE AREAS. THIS AREA IS
ALSO UNDER A TORNADO WATCH...SO BE EXTRA CAUTION IS MOST CERTAINLY
ADVISED IN GREEN LAKE AND MARQUETTE COUNTIES OVER THE NEXT COUPLE OF
HOURS.

THE REST OF SOUTHERN WISCONSIN WILL REMAIN QUIET FOR THE TIME BEING.
BUT ALL AREAS SHOULD. REMAIN ALERT AS THE NIGHTTIME HOURS ROLL
ALONG.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING
FOR A PORTION OF SOUTHERN WISCONSIN.

COLLAR
Special weather statement, Jun 11, 8:45 PM CDT, 16 minutes before
WIZ051-052-056>060-062>072-120300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
845 PM CDT MON JUN 11 2001

...LINE OF SEVERE THUNDERSTORMS HEADED INTO SOUTHERN WISCONSIN...

A LINE OF THUNDERSTORMS IN CENTRAL WISCONSIN WAS MOVING SOUTHEAST
TOWARDS SOUTH CENTRAL AND SOUTHEAST WISCONSIN.  AT THE PRESENT
MOVEMENT...THESE THUNDERSTORMS WILL AFFECT THE BARABOO TO FOND
DU LAC AREAS BY 930 PM...AND OTHER AREAS OF SOUTHERN WISCONSIN
BETWEEN 10 PM AND MIDNIGHT.

HAIL AND STRONG WINDS CAN BE EXPECTED WITH SOME OF THESE STORMS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING
FOR A PORTION OF SOUTHERN WISCONSIN.

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 8:33 PM CDTSevere Thunderstorm WarningMKXGreen Lake, Marquette57 min
Jun 11, 9:01 PM CDTSevere Thunderstorm WarningMKXColumbia, Dodge, Sauk59 min
Jun 11, 9:32 PM CDTSevere Thunderstorm WarningMKXOzaukee, Sheboygan, Washington58 min
Jun 11, 9:33 PM CDTSevere Thunderstorm WarningMKXJefferson, Waukesha57 min
Jun 11, 9:33 PM CDTSevere Thunderstorm WarningMKXDane57 min
Jun 11, 9:47 PM CDTTornado WarningMKXDodge, Washington28 min
Jun 11, 9:56 PM CDTSevere Thunderstorm WarningMKXKenosha, Milwaukee, Racine, Walworth64 min
Jun 11, 9:56 PM CDTSevere Thunderstorm WarningMKXGreen, Rock64 min
Jun 11, 10:03 PM CDTTornado WarningMKXMilwaukee, Ozaukee, Washington, Waukesha27 min
Jun 12, 2:46 AM CDTSevere Thunderstorm WarningMKXIowa, Lafayette59 min
Jun 12, 4:14 AM CDTSevere Thunderstorm WarningMKXDodge, Washington61 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.